# SDR 2016F00183

- Difficulty date: September 3, 2016
- Submitted: September 12, 2016
- Operation: General aviation
- Aircraft: N816SA
- Make and model: Pilats PC1247E
- Aircraft serial: 1499
- Aircraft time: 3,762 hours, 3,484 cycles
- System (JASC): 2700 · Flight Control System
- Part: Relay
- Part number: 9742001221
- Part serial: NSN
- Condition: Faulty
- Part time: 3,762 hours, 3,484 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ALL POWER UP AND PREFLIGHT CHECKS WERE NORMAL AND THE AIRCRAFT WAS POWERED WITH A GPU PRIOR TO ENGINE START.  THE CAPTAIN WAS HAND FLYING AND WAS LEVELING OFF AT 12,000FT WHEN A "MASTER WARNING" ILLUMINATED AND A AURAL WARNING OF "TRIM RUNAWAY" SOUNDED.  THE PILOT FLYING NOTICED THE AIELERONS FEELING SLIGHTLY STIFFER THAN NORMAL A MINUTE BEFORE THE TRIM RUNAWAY AND WAS FOCUSING ON THE TRIM INDICATIONS AT THE TIME OF THE RUNAWAY.  AS THE PILOT FLYING WAS LEVELING OFF AT 12,000FT THE PITCH TRIM WAS ACTIVATED VIA THE YOKE TRIM SWITCH AND THEN AN IMMEDIATE TRIM RUNAWAY OCCURRED.  THE "TRIM INTERUPPT" SWITCH WAS IMMEDIATELY ENGAGED AND THE QRH PROCEDURE FOR TRIM RUNAWAY WAS EXECUTED.  THE CREW SUCCESSFULLY ISOLATED THE PRIMARY PITCH TRIM SERVO BY PULLING THE PORT SIDE A1 CIRCUIT BREAKER.  ALTERNATE PITCH TRIM WAS UTILIZED AND THE CREW OPTED TO RETURN TO BUR AND LANDED 10 MINUTES LATER WITH NO FURTHER INCIDENT.  PASSENGERS WERE UNDERSTANDING OF THE SITUATION AND WERE APPRECIATIVE OF THE CREWS DECISION TO ACT CONSERVATIVELY AND RETURN TO BUR.  THE CREW SWAPPED INTO 809 AND CONTINUED ON WITH THE DAY.
